Wisconsin, 2011

Winter Storm in Wisconsin, February 20 to 21, 2011

February 20 to 21, 2011 · NWS GRB · 17 events in 17 counties and zones

A potent storm system moved out of the Rockies and across the nation's mid-section into Iowa and Illinois on February 20-21. Abundant moisture ahead of this storm led to the development of snow across central and east-central Wisconsin during the day February 20th.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A potent storm system moved out of the Rockies and across the nation's mid-section into Iowa and Illinois on February 20-21. Abundant moisture ahead of this storm led to the development of snow across central and east-central Wisconsin during the day February 20th. Thunder and lightning was reported with the heavy snow in several locations during the afternoon and evening at the height of the storm.

Very dry Canadian air, which moved into far northeast Wisconsin from the north, prevented much, if any snow, to fall there. This resulted in a large gradient of snowfall across the region. Twenty-four hour snowfall totals generally ranged from 8 to 12 inches along and near Highway 29 from Wausau to Green Bay.

An upper level low pressure system, which lagged behind the surface storm center, produced another 2 to 4 inches of snow on February 21, bringing two-day storm totals to 13.9 inches at Green Bay (Brown Co.) and 13.0 inches at Appleton (Outagamie Co.). All time two-day February snowfalls were broken at Wausau (Marathon Co.) with 13.5 inches and Stevens Point (Portage Co.) with 15.8 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 20, 4:14 AM CST, 7 hours 46 minutes earlier.

Area forecast discussion, Feb 20, 4:14 AM CST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CST SUN FEB 20 2011

.SHORT TERM...TODAY THROUGH MONDAY...MAIN FCST CONCERN IS THE
WINTER WX HEADLINES.

WV IMAGERY SHOWED A LARGE UPPER TROF MOVG ACROSS THE ROCKIES...
WITH A 150 KT JET STREAK MOVG THROUGH THE FOUR CORNERS REGION
EARLY THIS MORNING. AN 850 MB WARM FRONT WAS LIFTING NORTH
THROUGH NEBRASKA...IOWA AND CENTRAL IL...WITH ELEVATED CONVECTION
FIRING ALONG IT AS A 40-50 KT LOW-LEVEL JET ASCENDED THE FRONTAL
ZONE. REGION RADAR MOSAIC SHOWED THE PCPN FOCUSED ALONG AND NORTH
OF THE H8 WARM FRONT...AND JUST APPROACHING FAR SW WI. OVER GRB
CWA...ONLY MID/HIGH LEVEL CLOUDS WERE NOTED.

BASED ON CURRENT RADAR TRENDS...AND MODEL RH TIMESECTIONS SHOWING
A LOW-LEVEL DRY LAYER LINGERING OVER C/NE WI EARLY THIS MORNING...
HAVE DECIDED TO DELAY THE START TIME OF THE WINTER WX HEADLINES
BY 3-6 HOURS. MODELS STILL SHOW IMPRESSIVE DYNAMICS DEVELOPING
OVER GRB CWA...WITH COUPLED UPPER JETS AND STRONG/DEEP MID-LEVEL
FRONTOGENETIC FORCING OVER THE REGION DURING THE AFTERNOON/EVENING
HOURS. AM SOMEWHAT CONCERNED THAT CONVECTION TO OUR SOUTH WILL
CUT OFF SOME OF OUR MOISTURE TRANSPORT THIS AFTERNOON AND EARLY
EVG...SO BACKED OFF AN INCH OR TWO ON OUR SNOWFALL TOTALS FOR
THE EVENT. AM ALSO CONCERNED THAT WEAK DRY SLOTTING SHOWN BY
A FEW MODELS OVER OUR FAR SOUTHERN COUNTIES TONIGHT MAY
DECREASE THE SNOW...OR EVEN BRIEFLY REMOVE THE ICE FROM THE
COLUMN...LEADING TO A PERIOD OF FREEZING RAIN. NEEDLESS TO SAY...
THERE ARE STILL SOME UNKNOWNS THAT MAY NEED TO BE ADDRESSED AS
THE EVENT UNFOLDS.

IN GENERAL...KEPT THE WINTER WX ADVISORIES ACROSS THE FAR NORTH...
AND WINTER STORM WARNINGS FOR THE REST OF THE CWA. WILL DROP SNOW
TOTALS TO 7 TO 11 INCHES IN THE WARNING AREA TO ACCOUNT FOR SOME
OF THE CONCERNS MENTIONED ABOVE. KEPT THE END TIME FOR THE FOX
VALLEY...BAYSHORE...LAKESHORE AREAS UNTIL 18Z MONDAY...TO ACCOUNT
FOR EXPECTED BLOWING/DRIFTING DUE TO STG NE WINDS FUNNELING DOWN
THE BAY AND OFF THE LAKE. LOCAL BLIZZARD CONDITIONS ARE PSBL
TONIGHT.

EXPECT THE SNOW TO GRADUALLY TAPER OFF FROM THE NORTH LATE
TONIGHT INTO MONDAY. HOWEVER...AN UPPER LEVEL LOW PASSING TO
OUR SOUTH WILL KEEP SOME LIGHT SNOW IN THE FCST OVER C/EC WI
THROUGH THE DAY. WILL NEED TO KEEP AN EYE ON THIS FEATURE...
AS IT COULD PRODUCE MORE SNOW THAN WE'RE CURRENTLY FORECASTING
OVER OUR SOUTHERN COUNTIES.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
COLD NORTHEAST FLOW OFF OF LAKE MICHIGAN WILL BRING A CHANCE OF
SNOW SHOWERS TO THE LAKE MICHIGAN SHORELINE MONDAY NIGHT. SOME QUESTIONS
LINGER ABOUT THE DRY AIR AT 850MB TO SUSTAIN MORE THAN LIGHT SNOW SHOWER
ACTIVITY. FLOW TURNS TO THE SOUTH LATE MONDAY NIGHT. ON
TUESDAY...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN WITH
WITH BELOW NORMAL TEMPERATURES.

COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT...BRINGING A CHANCE OF RAIN OR SNOW TO THE REGION.
SOUNDING INDICATED BEST CHANCE FOR RAIN WILL BE ACROSS CENTRAL AND
NORTHEAST WISCONSIN.

ATTENTION THEN TURNS TO THE POTENTIAL WINTER STORM THAT WILL
AFFECT THE REGION THURSDAY AND THURSDAY NIGHT. LATEST MODEL RUNS
OF THE GFS/ECMWF TAKE THE SYSTEM SOUTH OF THE AREA WITH LITTLE OR
NO PRECIPITATION ACROSS THE AREA. THE CANADIAN CONTINUE TO BRING
SYSTEM INTO THE REGION WITH AN ACCUMULATING SNOWFALL TO THE SOUTHEAST
TWO THIRDS OF THE FORECAST AREA. PER COORDINATION WITH SURROUNDING
OFFICES...LOWERED POPS CONSIDERABLY THURSDAY NIGHT. I AM SURE WITH
LATER RUNS..THIS SYSTEM WILL TREND FURTHER NORTH TO CLIP OUR
FORECAST AREA.

WEAK DISTURBANCES WILL MOVING THROUGH THE MEAN FLOW FRIDAY INTO
SATURDAY...BRINGING SMALL CHANCES FOR LIGHT SNOW. DID LOWER
TEMPERATURES A FEW DEGREES AT THE END OF NEXT WEEK AS GFS/ECMWF
INDICATED A CHUNK OF ARCTIC AIR MOVING ALONG THE CANADIAN BORDER.
&&

.AVIATION...SNOW WILL BE A LITTLE SLOWER TO ARRIVE THIS MORNING
THAN PREVIOUSLY THOUGHT...BUT CONDITIONS ARE STILL EXPECTED TO
RAPIDLY DETERIORATE FROM SW TO NE DURING THE LATE MORNING AND
EARLY AFTERNOON. LOOK FOR MVFR/IFR CIGS...AND VSBYS DROPPING
TO 1/2SM-1SM IN MOST PLACES. LOCALLY HEAVY SNOW IS EXPECTED THIS
AFTERNOON AND EVENING. THERE IS A SMALL THREAT OF FREEZING RAIN
SOUTH OF A LINE FROM ISW TO MTW TONIGHT. STRONG GUSTY NE WINDS
IN THE FOX VALLEY/LKSHR AREAS WILL CAUSE EXTENSIVE BLOWING AND
DRIFTING SNOW.
&&

.MARINE...UPGRADED THE GALE WATCH TO A WARNING FROM 21Z/SUN TO
21Z/MON. NE WINDS WILL INCREASE AS LOW PRESSURE MOVES FROM
SOUTHERN IOWA INTO CENTRAL IL TONIGHT...WITH GUSTS EXCEEDING
GALE FORCE FOR AN EXTENDED PERIOD.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 9 AM THIS MORNING TO NOON CST MONDAY
FOR WIZ038>040-048>050.

WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 AM CST MONDAY
FOR WIZ030-031-035>037-045.

WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST MONDAY FOR
WIZ018>021.

WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR
WIZ005-010>013.

WINTER STORM WARNING FROM NOON TODAY TO NOON CST MONDAY FOR
WIZ022-073-074.

&&

KIECKBUSCH/ECKBERG
Hazardous weather outlook, Feb 20, 11:25 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1125 AM CST SUN FEB 20 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1125 AM CST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TRAVEL CONDITIONS WILL BECOME HAZARDOUS ACROSS CENTRAL AND
EAST CENTRAL WISCONSIN THIS AFTERNOON...THEN OVER NORTH CENTRAL
AND FAR NORTHEAST WISCONSIN STARTING MID TO LATE AFTERNOON. WINTER
WEATHER ADVISORIES OR WINTER STORM WARNINGS HAVE BEEN POSTED FOR
ALL OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN TODAY AND
TONIGHT. WINTER STORM WARNINGS WILL REMAIN IN EFFECT UNTIL NOON
ALONG HIGHWAY 41 EAST TO THE LAKE.

A STRONG WINTER STORM WILL PRODUCE SIGNIFICANT SNOW ACROSS
CENTRAL AND EAST CENTRAL WISCONSIN THIS AFTERNOON INTO MONDAY.
UP TO 5 INCHES OF NEW SNOWFALL IS EXPECTED BY LATE AFTERNOON WITH
A STORM TOTAL RANGING FROM 8 TO 12 INCHES BY NOON MONDAY.

FOR NORTH CENTRAL AND FAR NORTHEAST WISCONSIN...UP TO 3 INCHES OF
SNOW IS EXPECTED BY LATE AFTERNOON DUE TO THE LATER START WITH
A STORM TOTAL FROM 5 TO 8 INCHES BY NOON MONDAY.

IN ADDITION TO THE SNOW...INCREASING NORTHEAST TO EAST WINDS WILL
PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW LATE THIS AFTERNOON
AND CONTINUING TONIGHT. NEAR BLIZZARD CONDITIONS ARE POSSIBLE
TONIGHT ACROSS NORTHEAST WISCONSIN...ESPECIALLY ALONG AND EAST OF
HIGHWAY 41.

TRAVEL IS NOT RECOMMENDED THIS AFTERNOON AND TONIGHT ACROSS
NORTHEAST WISCONSIN AS WEATHER CONDITIONS DETERIORATE AND BECOME
EXTREMELY HAZARDOUS. FOR THE LATEST INFORMATION ON THE WINTER
STORM...PLEASE SEE THE LATEST WINTER STORM PRODUCT FOR THE LATEST
DETAILS ON THIS WINTER STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS TRAVEL CONDITIONS WILL CONTINUE INTO MONDAY MORNING ACROSS
NORTHEAST WISCONSIN. GUSTY NORTHEAST WINDS WILL CAUSE CONSIDERABLE
BLOWING AND DRIFTING SNOW AND WILL CREATE NEAR BLIZZARD CONDITIONS
AT TIMES EARLY MONDAY MORNING. CONDITIONS SHOULD GRADUALLY IMPROVE
LATE MONDAY MORNING AS WINDS GRADUALLY SUBSIDE. IF YOU ARE HEADING
TO THE AIRPORT...CALL AHEAD TO THE GET THE LATEST INFORMATION ON
YOUR FLIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS AND WIND GUSTS
OVER 40 MPH THIS AFTERNOON THROUGH MONDAY MORNING.

LMZ521-522-541>543-211200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1125 AM CST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHEAST GALES ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHERLY GALES ARE EXPECTED TO DIMINISH ON MONDAY.

In the hours before

Special weather statement, Feb 20, 9:51 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
951 AM CST SUN FEB 20 2011

WIZ030-035>037-045-048-201900-
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...OSHKOSH
951 AM CST SUN FEB 20 2011

...SNOW ARRIVING BY NOON...

A SIGNIFICANT WINTER STORM SLOWING TRACKING ACROSS THE UPPER
MIDWEST WILL BRING HEAVY SNOW TO CENTRAL WISCONSIN STARTING THIS
MORNING AND CONTINUING INTO MONDAY. UP TO 5 INCHES OF SNOW IS
EXPECTED BY LATE AFTERNOON WITH ADDITIONAL 5 TO 7 INCHES TONIGHT
INTO MONDAY. THE SNOW MAY BRIEFLY MIX WITH SLEET THROUGH EARLY
AFTERNOON WITH AN ISOLATED THUNDERSTORM ALSO POSSIBLE. NORTHEAST
WINDS INCREASING TO 20 TO 30 MPH TONIGHT WILL PRODUCE SIGNIFICANT
BLOWING AND DRIFTING SNOW.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY. A WINTER STORM WARNING IS IN EFFECT.

WIZ031-038-039-049-050-201900-
SHAWANO-OUTAGAMIE-BROWN-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...CHILTON...
TWO RIVERS
951 AM CST SUN FEB 20 2011

...SNOW ARRIVING BETWEEN 1100 AM AND 100 PM TODAY...

A SIGNIFICANT WINTER STORM SLOWING TRACKING ACROSS THE UPPER
MIDWEST WILL BRING HEAVY SNOW TO EAST CENTRAL WISCONSIN STARTING
AROUND THE NOON HOUR AND CONTINUING INTO MONDAY. UP TO 4 INCHES
OF SNOW IS EXPECTED BY LATE AFTERNOON WITH ADDITIONAL 6 TO 8 INCHES
TONIGHT INTO MONDAY. THE SNOW MAY BRIEFLY MIX WITH SLEET THIS
AFTERNOON WITH AN ISOLATED THUNDERSTORM ALSO POSSIBLE. NORTHEAST
WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 40 MPH TONIGHT WILL
PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD
CONDITIONS AT TIMES.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY.  A WINTER STORM WARNING IS IN EFFECT.

WIZ018>020-201900-
LINCOLN-LANGLADE-MENOMINEE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA
951 AM CST SUN FEB 20 2011

...SNOW DEVELOPING THIS AFTERNOON...

A SIGNIFICANT WINTER STORM SLOWING TRACKING ACROSS THE UPPER
MIDWEST WILL SPREAD SNOW INTO LINCOLN...LANGLADE AND MENOMINEE
COUNTY THIS AFTERNOON AND CONTINUE INTO MONDAY. UP TO 3 INCHES OF
SNOW IS EXPECTED BY LATE AFTERNOON WITH ADDITIONAL 4 TO 7 INCHES
TONIGHT INTO MONDAY. NORTHEAST WINDS INCREASING TO 20 TO 30 MPH
TONIGHT WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY. A WINTER STORM WARNING IS IN EFFECT.

WIZ021-022-040-073-074-201900-
NORTHERN OCONTO-DOOR-KEWAUNEE-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...CRIVITZ
951 AM CST SUN FEB 20 2011

...SNOW DEVELOPING THIS AFTERNOON...

A SIGNIFICANT WINTER STORM SLOWING TRACKING ACROSS THE UPPER
MIDWEST WILL BRING SNOW TO NORTHEAST WISCONSIN STARTING EARLY THIS
AFTERNOON. THE SNOW WILL BECOME HEAVY AT TIMES LATER THIS
AFTERNOON AND WILL CONTINUE INTO MONDAY. BETWEEN 7 TO 12 INCHES
OF SNOW IS EXPECTED BY NOON MONDAY. NORTHEAST WINDS INCREASING TO
20 TO 30 MPH WITH GUSTS TO 40 MPH TONIGHT WILL PRODUCE SIGNIFICANT
BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS AT TIMES.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY.  A WINTER STORM WARNING IS IN EFFECT.

WIZ005-010>013-201900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
951 AM CST SUN FEB 20 2011

...SNOW DEVELOPING THIS AFTERNOON...

A SIGNIFICANT WINTER STORM SLOWING TRACKING ACROSS THE UPPER
MIDWEST WILL BRING SNOW TO NORTHERN WISCONSIN STARTING EARLY THIS
AFTERNOON AND WILL CONTINUE INTO MONDAY. THE SNOW WILL BE HEAVY AT
TIMES WITH TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES OF SNOW
EXPECTED BY NOON MONDAY. NORTHEAST WINDS INCREASING TO 15 TO 25
MPH TONIGHT WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY. A WINTER WEATHER ADVISORY IS IN EFFECT.

TDH
Special weather statement, Feb 20, 10:47 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 AM CST SUN FEB 20 2011

WIZ030-035>037-045-048-201900-
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...OSHKOSH
1047 AM CST SUN FEB 20 2011

...HEAVY SNOW SPREADING INTO CENTRAL WISCONSIN...

A SIGNIFICANT WINTER STORM TRACKING ACROSS THE UPPER MIDWEST WILL
SPREAD HEAVY SNOW INTO CENTRAL WISCONSIN THIS MORNING AND WILL
CONTINUE INTO MONDAY. UP TO 5 INCHES OF SNOW IS EXPECTED BY LATE
AFTERNOON WITH ADDITIONAL 5 TO 7 INCHES TONIGHT INTO MONDAY. THE
SNOW MAY BRIEFLY MIX WITH SLEET THROUGH EARLY AFTERNOON WITH AN
ISOLATED THUNDERSTORM ALSO POSSIBLE. NORTHEAST WINDS INCREASING TO
20 TO 30 MPH TONIGHT WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING
SNOW.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY. A WINTER STORM WARNING IS IN EFFECT.

WIZ031-038-039-049-050-201900-
SHAWANO-OUTAGAMIE-BROWN-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...CHILTON...
TWO RIVERS
1047 AM CST SUN FEB 20 2011

...SNOW ARRIVING BETWEEN 1100 AM AND 100 PM TODAY...

A SIGNIFICANT WINTER STORM TRACKING ACROSS THE UPPER MIDWEST WILL
BRING HEAVY SNOW TO EAST CENTRAL WISCONSIN STARTING AROUND THE
NOON HOUR AND CONTINUING INTO MONDAY. UP TO 4 INCHES OF SNOW IS
EXPECTED BY LATE AFTERNOON WITH ADDITIONAL 6 TO 8 INCHES TONIGHT
INTO MONDAY. THE SNOW MAY BRIEFLY MIX WITH SLEET THIS AFTERNOON
WITH AN ISOLATED THUNDERSTORM ALSO POSSIBLE. NORTHEAST WINDS
INCREASING TO 20 TO 30 MPH WITH GUSTS TO 40 MPH TONIGHT WILL
PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD
CONDITIONS AT TIMES.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY.  A WINTER STORM WARNING IS IN EFFECT.

WIZ018>020-201900-
LINCOLN-LANGLADE-MENOMINEE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA
1047 AM CST SUN FEB 20 2011

...SNOW DEVELOPING THIS AFTERNOON...

A SIGNIFICANT WINTER STORM TRACKING ACROSS THE UPPER MIDWEST WILL
SPREAD SNOW INTO LINCOLN...LANGLADE AND MENOMINEE COUNTY THIS
AFTERNOON AND CONTINUE INTO MONDAY. UP TO 3 INCHES OF SNOW IS
EXPECTED BY LATE AFTERNOON WITH ADDITIONAL 4 TO 7 INCHES TONIGHT
INTO MONDAY. NORTHEAST WINDS INCREASING TO 20 TO 30 MPH TONIGHT
WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY. A WINTER STORM WARNING IS IN EFFECT.

WIZ021-022-040-073-074-201900-
NORTHERN OCONTO-DOOR-KEWAUNEE-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...CRIVITZ
1047 AM CST SUN FEB 20 2011

...SNOW DEVELOPING THIS AFTERNOON...

A SIGNIFICANT WINTER STORM TRACKING ACROSS THE UPPER MIDWEST WILL
BRING SNOW TO NORTHEAST WISCONSIN STARTING EARLY THIS AFTERNOON.
THE SNOW WILL BECOME HEAVY AT TIMES LATER THIS AFTERNOON AND WILL
CONTINUE INTO MONDAY. BETWEEN 7 TO 12 INCHES OF SNOW IS EXPECTED
BY NOON MONDAY. NORTHEAST WINDS INCREASING TO 20 TO 30 MPH WITH
GUSTS TO 40 MPH TONIGHT WILL PRODUCE SIGNIFICANT BLOWING AND
DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS AT TIMES.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY.  A WINTER STORM WARNING IS IN EFFECT.

WIZ005-010>013-201900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
1047 AM CST SUN FEB 20 2011

...SNOW DEVELOPING THIS AFTERNOON...

A SIGNIFICANT WINTER STORM TRACKING ACROSS THE UPPER MIDWEST WILL
BRING SNOW TO NORTHERN WISCONSIN STARTING EARLY THIS AFTERNOON AND
WILL CONTINUE INTO MONDAY. THE SNOW WILL BE HEAVY AT TIMES WITH
TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES OF SNOW EXPECTED BY
NOON MONDAY. NORTHEAST WINDS INCREASING TO 15 TO 25 MPH TONIGHT
WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND WILL LINGER INTO
MONDAY. A WINTER WEATHER ADVISORY IS IN EFFECT.

TDH
Local storm report, Feb 20, 11:55 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1155 AM CST SUN FEB 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     SNOW             WAUTOMA                 44.06N 89.28W
02/20/2011  M1.3 INCH        WAUSHARA           WI   TRAINED SPOTTER

&&
Local storm report, Feb 20, 11:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1157 AM CST SUN FEB 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     SNOW             COLOMA                  44.03N 89.51W
02/20/2011  M1.5 INCH        WAUSHARA           WI   TRAINED SPOTTER

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Lincoln

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

Winter Storm, Langlade

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Langlade forecast zone
Reported by
Unknown
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

Winter Storm, Door

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Door forecast zone
Reported by
Unknown
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

Winter Storm, Marathon

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Marathon forecast zone
Reported by
COOP Observer
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

Winter Storm, Shawano

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Shawano forecast zone
Reported by
COOP Observer
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Winter Storm, Menominee

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Winter Storm, Outagamie

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Outagamie forecast zone
Reported by
COOP Observer
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

Winter Storm, Brown

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Brown forecast zone
Reported by
Official NWS Observations
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

Winter Storm, Kewaunee

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Kewaunee forecast zone
Reported by
Public
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

Winter Storm, Calumet

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Calumet forecast zone
Reported by
COOP Observer
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

Winter Storm, Manitowoc

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Manitowoc forecast zone
Reported by
COOP Observer
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

Winter Storm, Wood

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Wood forecast zone
Reported by
COOP Observer
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Winter Storm, Portage

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Portage forecast zone
Reported by
COOP Observer
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

Winter Storm, Waupaca

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Waupaca forecast zone
Reported by
Unknown
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

Winter Storm, Waushara

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Waushara forecast zone
Reported by
Unknown
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

Winter Storm, Winnebago

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Winnebago forecast zone
Reported by
Unknown
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

Winter Storm, Southern Oconto

When
February 20, 12:00 PM CST to February 21, 4:00 AM CST
Where
Southern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283721, 283722, 283723, 283724, 283725, 283726, 283727, 283728, 283729, 283730, 283731, 283733, 283734, 283735, 283736, 283737, 283747.